Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 21, 2021Cannon County, Rutherford County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 21, 2021, 10:44 PM CDT for Cannon County, Rutherford County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 10:44 PM CDT (03:44 UTC)
Expired
Jun 21, 2021, 11:30 PM CDT
In force
46 min
Issued by
NWS Nashville, TN

Counties Cannon County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

462 
WWUS84 KOHX 220344
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1044 PM CDT Mon Jun 21 2021
 
TNZ062-063-220430-
Cannon TN-Rutherford TN-
1044 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD AND WESTERN CANNON
COUNTIES UNTIL 1130 PM CDT...

At 1043 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving east at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Murfreesboro, Woodbury, Smyrna, Walterhill, Auburntown, Lascassas,
Bradyville, Milton and Readyville.

This includes the following highways...
 Interstate 24 between mile markers 69 and 90.
 Interstate 840 between mile markers 46 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3567 8615 3570 8620 3571 8622 3569 8624
      3578 8661 3594 8660 3597 8626 3596 8624
      3597 8622 3596 8618 3596 8616 3595 8615
      3596 8615 3596 8610 3597 8609 3596 8608
      3596 8604 3565 8608
TIME...MOT...LOC 0343Z 270DEG 25KT 3585 8651 

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 6:40 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 21, 6:40 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
640 PM CDT Mon Jun 21 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

This is one of those cases where I will need to throw the models
out the window. I will base the update on current analysis but
even the short range models are out to lunch. That said, the cold
front is working across northwestern sections of the mid state.
In fact the radar clearly shows you the positioning of the front
which is roughly bisecting the mid state from sw to ne. 850 mb
boundary is still back to the northwest so there is a continuing
threat of some convective redevelopment northwest of the boundary.
With all that in mind, I will be trending pops downward through
the evening. Northward progress of the convection in our southwest
might attempt to work northward.

Otherwise, will be trimming the watch from west to east as well
with the front on the move. Thats it for now. Just a few wind
reports so far. Update out shortly.

&&

.AVIATION...
00Z TAF DISCUSSION.

While there could be a couple hours of MVFR cigs are all terminals
this evening, VFR conditions are expected for most of this cycle
as storms move out and drier air returns.

Winds will relax behind the front this evening, then become
occasionally gusty Tuesday afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........Unger
Hazardous weather outlook, Jun 21, 6:45 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
645 PM CDT Mon Jun 21 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-222345-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
645 PM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

In the hours before

Local storm report, Jun 21, 6:44 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     10 SSW PLEASANT HILL    35.85N  85.28W
06/21/2021                   WHITE              TN   SOCIAL MEDIA

            LARGE TREE DOWN ON SCOTTS GULF ROAD

&&

EVENT NUMBER OHX2100548

UNGER
Local storm report, Jun 21, 6:59 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     3 SSW CROSSVILLE        35.91N  85.06W
06/21/2021                   CUMBERLAND         TN   911 CALL CENTER

            SEVERAL TREES DOWN ALONG LANTANA RD

&&

EVENT NUMBER OHX2100549

MR3
Local storm report, Jun 21, 7:01 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
701 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     CRAB ORCHARD            35.91N  84.88W
06/21/2021                   CUMBERLAND         TN   911 CALL CENTER

            SEVERAL TREES DOWN IN THE CRAB ORCHARD COMMUNITY

&&

EVENT NUMBER OHX2100550

MR3
Local storm report, Jun 21, 8:50 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     TENNESSEE CITY          36.09N  87.51W
06/21/2021                   DICKSON            TN   SOCIAL MEDIA

            FACEBOOK REPORT SHOWED A DESTROYED SHED IN TENNESSEE
            CITY.

&&

EVENT NUMBER OHX2100551

MR3
Local storm report, Jun 21, 9:52 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
952 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     TENNESSEE CITY          36.09N  87.51W
06/21/2021                   DICKSON            TN   SOCIAL MEDIA

            FACEBOOK REPORT SHOWED A DESTROYED SHED IN TENNESSEE
            CITY.

0225 PM     TSTM WND DMG     CHARLOTTE               36.18N  87.35W
06/21/2021                   DICKSON            TN   911 CALL CENTER

            TREES DOWN IN PARTS OF THE COUNTY INCLUDING HWY 47 IN
            CHARLOTTE AND CUMBERLAND FURNACE.

0244 PM     TSTM WND DMG     8 NE ASHLAND CITY       36.36N  86.96W
06/21/2021                   CHEATHAM           TN   SOCIAL MEDIA

            TREE BLOWN DOWN ACROSS A POWERLINE.

0314 PM     TSTM WND DMG     LIVINGSTON              36.39N  85.33W
06/21/2021                   OVERTON            TN   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE LIVINGSTON AREA.

0450 PM     TSTM WND DMG     5 SE WOODBURY           35.77N  86.01W
06/21/2021                   CANNON             TN   LAW ENFORCEMENT

            TREE DOWN ALONG MCMINNVILLE HWY

0525 PM     TSTM WND DMG     DOYLE                   35.85N  85.51W
06/21/2021                   WHITE              TN   PUBLIC

            LARGE TREE DOWN ON NORTH ROBIN HOOD RD.

0534 PM     TSTM WND DMG     10 SSW PLEASANT HILL    35.85N  85.28W
06/21/2021                   WHITE              TN   SOCIAL MEDIA

            LARGE TREE DOWN ON SCOTTS GULF ROAD

0536 PM     TSTM WND DMG     7 E SPENCER             35.75N  85.33W
06/21/2021                   VAN BUREN          TN   911 CALL CENTER

            LARGE TREE DOWN ON SR 285

0604 PM     TSTM WND DMG     3 SSW CROSSVILLE        35.91N  85.06W
06/21/2021                   CUMBERLAND         TN   911 CALL CENTER

            SEVERAL TREES DOWN ALONG LANTANA RD

0617 PM     TSTM WND DMG     CRAB ORCHARD            35.91N  84.88W
06/21/2021                   CUMBERLAND         TN   911 CALL CENTER

            SEVERAL TREES DOWN IN THE CRAB ORCHARD COMMUNITY

&&

EVENT NUMBER OHX2100551 OHX2100542 OHX2100543 OHX2100544 OHX2100545
OHX2100546 OHX2100548 OHX2100547 OHX2100549 OHX2100550

MR3
Special weather statement, Jun 21, 10:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1044 PM CDT Mon Jun 21 2021

TNZ062-063-220430-
Cannon TN-Rutherford TN-
1044 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD AND WESTERN CANNON
COUNTIES UNTIL 1130 PM CDT...

At 1043 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving east at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Murfreesboro, Woodbury, Smyrna, Walterhill, Auburntown, Lascassas,
Bradyville, Milton and Readyville.

This includes the following highways...
 Interstate 24 between mile markers 69 and 90.
 Interstate 840 between mile markers 46 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3567 8615 3570 8620 3571 8622 3569 8624
      3578 8661 3594 8660 3597 8626 3596 8624
      3597 8622 3596 8618 3596 8616 3595 8615
      3596 8615 3596 8610 3597 8609 3596 8608
      3596 8604 3565 8608
TIME...MOT...LOC 0343Z 270DEG 25KT 3585 8651

27

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.